Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/diabetes/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    New drug.
    avatar
    rocketbob posted:
    Saw my doctor earlier this week and he upped my dosage of glipizide again in addition to putting me on prednisone for ten days as a treatment for the tendonitis I have recently developed. Supposedly this could cause a rise in my blood sugar and maybe make me a little hyper. Thus far I havn't noticed anything and this morning my morning BG was 131 which is the lowest fasting number i have had in months. I just wonder if anyone else has dealt with prednisone before and what I should watch out for. I Lost the info sheet the Pharmacy gave me with the perscription. Thanks.
     
    avatar
    davedsel57 responded:
    Hello, Rocketrob.

    Here is a link to the information in the WebMD Drug & Supplements section regarding prednisone: http://www.webmd.com/drugs/mono-9383-PREDNISONE - ORAL.aspx?drugid=6007&drugname=prednisone Oral&source=2

    Any steroid medication will raise your blood sugar readings and acts as a stimulant. You need to be careful to monitor your readings closely and make sure you are eating properly - low carb. The effects of a steroid will most likely only last while the medication is in your system, but it is possible that it will permanently affect your metabolism and you will have to work even harder to keep your diabetes in control. Bottom line: be very careful when taking prednisone.
    Click on my user name or avatar picture to read my story.

    Blessings,

    Dave
     
    avatar
    rocketbob replied to davedsel57's response:
    Thanks Dave.

    It will be interesting to see what if any effect it has on me as i have always had a high tolerance for such things. When i was diagnosed Labor Day of last year i was in the ICU for five days as the result of a tick infections. It was only after they began giving me steroids that things got under control. My averge BP is 54 over 100 which is pretty good after forty years of smoking (Quit after getting diagnosed) so it would seem it takes a bit to get me fired up. This darn tendonitis makes it painful to grip anything and since i work with my hands building and painting stuff in theatre, other exercise hasn't been realistic. I do need to get back on the stationary bike though once i start feeling better or work slows down. in the meanwhile thanks again.


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.